MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION JAGTOME RX 44; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

BOSTON SCIENTIFIC CORPORATION JAGTOME RX 44; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number M00573040
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/11/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the problem analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a jagtome rx 44 was used in the ampulla during a sphincterotomy procedure performed on (b)(6) 2021.According to the complainant, during the procedure, while completing the sphincterotomy, the cutting wire broke.Reportedly, current was applied when the cutting wire broke.There were no patient complications reported as a result of this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block h6 (device codes): medical device problem code a0401 captures the reportable event of cutting wire broken.Block h10: the returned jagtome rx 44 was analyzed, and a visual evaluation noted that the distal pierce hole (tome's extrusion) was found torn.Additionally, the working length was torn from the end of the c-channel to distal tip.These conditions were also noted when the device was observed under magnification.Also, the wire anchor was displaced within the catheter and partially dislodged from the catheter.A functional evaluation was not performed due to the condition of the device.No other problems with the device were noted.The reported event of cutting wire break was not confirmed.However, upon analysis, it was found that the distal pierce hole was torn, and the wire anchor was displaced within the catheter and partially dislodged from the catheter.This condition could be caused by the manipulation of the device and since the working length was also torn, there could have been some resistance during actuation.Additionally, the working length was torn from the end of the c-channel to the distal tip.This could have been caused during the removal of the guidewire in the last centimeters of the distal section where no c-channel was present.Based on all gathered information and the analysis performed to the returned product, it was concluded that the investigation conclusion code of this event is adverse event related to procedure.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu) / product label.

Brand Name
JAGTOME RX 44
Common Device Name
UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key11279594
Report Number3005099803-2021-00165
Device Sequence Number11435012
Product Code KNS
UDI-Device Identifier08714729776659
UDI-Public08714729776659
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K013153
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/20/2023
Device Model NumberM00573040
Device Catalogue Number7304
Device Lot Number0026218400
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/15/2021
Initial Date Received by Manufacturer 01/14/2021
Supplement Date Received by Manufacturer02/24/2021
Initial Report FDA Received Date02/04/2021
Supplement Report FDA Received Date03/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1